Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 29, 2019, 8:36 AM CDT for Chippewa County, Dunn County, Wisconsin. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2019, 8:36 AM CDT (13:36 UTC)
- Expired
- Aug 29, 2019, 9:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, WI, Dunn County, WI
The radar
The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 9:25 AM CDT | HAIL 0.75 | 3 Ene Chippewa Falls, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
134
WWUS83 KMPX 291336
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
836 AM CDT Thu Aug 29 2019
WIZ023-025-027-028-291430-
Chippewa-St. Croix-Dunn-Eau Claire-
836 AM CDT Thu Aug 29 2019
...A LINE OF STORMS WILL AFFECT DUNN...SOUTHEASTERN ST. CROIX...
CHIPPEWA AND WESTERN EAU CLAIRE COUNTIES...
At 836 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Prairie Farm to near Roberts.
Movement was east at 65 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Eau Claire, Menomonie, Chippewa Falls, Altoona, Lake Hallie, Bloomer,
Lake Wissota, Baldwin, Hammond, Cornell, Woodville and Glenwood City.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 11 and 74.
U.S. Highway 53 between mile markers 86 and 119.
LAT...LON 4465 9144 4480 9214 4486 9214 4486 9241
4491 9263 4521 9206 4521 9155 4529 9153
4529 9093 4524 9093
TIME...MOT...LOC 1336Z 272DEG 57KT 4521 9209 4493 9254
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 29, 4:47 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 29, 4:47 AM CDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 447 AM CDT Thu Aug 29 2019 .SHORT TERM...(Today through Friday) Issued at 247 AM CDT Thu Aug 29 2019 Early this morning, surface analysis indicated a cold front moving southeast across North Dakota. Ahead of this front, winds have backed to the south and increased. A few gusts of 20 mph have occurred along the Buffalo Ridge in the last hour. Deeper moisture was evident south and west of Minnesota where elevated instability was noted on regional satellite imagery. This shows up well in the night-time RGB satellite imagery in South Dakota, and northern Iowa. Some of the GOES derived indices, including K-index, CAPE and Lift Index, support the increase of instability southwest of Minnesota and steadily moving northeast. The forecast remains on track for a brief window of showers, and thunderstorms for east central Minnesota, and into west central Wisconsin between 6 am and noon. CAMs and latest RAP/HRRR radar composite also supports convection developing north of the Twin Cities around 11-12z, and moving it southeast through 17z. Severe weather parameters do not support severe storms, but gusty winds and small hail could accompany some of the stronger storms. Once the front moves through, skies will clear rapidly with gusty northwest winds developing. This winds will decouple overnight and allow for some fog to form, especially in river valleys toward Friday morning. Not much change for Friday as most of the deep moisture associated with the next system will be south of Minnesota through Friday afternoon. .LONG TERM...(Friday night through Wednesday) Issued at 247 AM CDT Thu Aug 29 2019 Cool high pressure will build back in for the weekend. Highs in the upper 60s to lower 70s and lows in the mid 40s to lower 50s are expected. A wave will pass to the south Friday night and Saturday. This feature could bring some showers to southern Minnesota, but the best chance will be across Iowa, Missouri, Illinois, and southern Wisconsin. Reduced NBM PoPs on the northern end and kept them out of the Twin Cities. It appears quite likely it will be dry north of the MN River with the high pressure ridge axis extending into central and eastern MN. The high will remain over the Great Lakes into Monday before weakening and shifting to the east. Still, northwest mid level flow will continue through the forecast period despite some possible building of the mid level ridge to the east. There are likely to be several short waves embedded within the northwest flow, but the strongest appears to be Monday into early Tuesday. PoPs are highest Monday night. Temperatures will warm ahead of that front, possibly into the 80s for Labor Day, which would be the first time we get that warm in about two weeks. It won't last long, however, with more cool and dry air arriving Tuesday and especially Wednesday. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 445 AM CDT Thu Aug 29 2019 Frontal passage across Minnesota/western Wisconsin remains on track from previous TAFs, with most of MPX TAF sites having a wind shift to the west/northwest before 18z. There remains a small window of SHRA/TSRA between 12-15z from KSTC-KRNH-KMSP, and between 14-16z from KRNH-KEAU. Elsewhere, VFR conditions with no precipitation expected. Gusty winds will continue through the afternoon once the front passes, with a slow decrease toward sunset. KMSP... The best time frame for SHRA/TSRA will occur between 13-15z. Winds will initially start from the SSW and veer to the SW-W by 13-14z, and W-NW by 14-15z. After 15z, VFR conditions with gusty northwest winds until 00z. /OUTLOOK FOR KMSP/ Fri...VFR. Wind NW 5-10 kts. Sat...VFR. Wind SE 5-10 kts. Sun...VFR. Wind SSW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...BORGHOFF AVIATION...JLT
Hazardous weather outlook, Aug 29, 3:07 AM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 307 AM CDT Thu Aug 29 2019 MNZ041>045-047>051-054>059-064>069-073>077-082>085-091>093-300815- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker- Wright-Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott- Redwood-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-Waseca- Steele-Martin-Faribault-Freeborn- 307 AM CDT Thu Aug 29 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible early next week. Severe weather threat is low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ052-053-060>063-070-078-WIZ014>016-023>028-300815- Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Dakota-Goodhue- Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 307 AM CDT Thu Aug 29 2019 This Hazardous Weather Outlook is for portions of east central Minnesota...southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this morning. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible early next week. Severe weather threat is low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Aug 29, 8:03 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
803 AM CDT Thu Aug 29 2019
WIZ014>016-291345-
Polk-Barron-Rusk-
803 AM CDT Thu Aug 29 2019
...A LINE OF STORMS WILL AFFECT WESTERN RUSK...BARRON AND
SOUTHEASTERN POLK COUNTIES...
At 803 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Haugen to near Star Prairie. Movement was
east at 60 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Rice Lake, Barron, Amery, Chetek, Cumberland, Cameron, Clear Lake,
Turtle Lake, Bruce, Almena, Clayton and Prairie Farm.
This includes the following highways...
U.S. Highway 53 between mile markers 120 and 152.
U.S. Highway 61 near mile marker 165.
LAT...LON 4529 9142 4529 9154 4521 9155 4521 9229
4523 9272 4564 9211 4563 9093
TIME...MOT...LOC 1303Z 268DEG 53KT 4562 9181 4523 9247
JRBSpecial weather statement, Aug 29, 8:36 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
836 AM CDT Thu Aug 29 2019
WIZ023-025-027-028-291430-
Chippewa-St. Croix-Dunn-Eau Claire-
836 AM CDT Thu Aug 29 2019
...A LINE OF STORMS WILL AFFECT DUNN...SOUTHEASTERN ST. CROIX...
CHIPPEWA AND WESTERN EAU CLAIRE COUNTIES...
At 836 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Prairie Farm to near Roberts.
Movement was east at 65 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Eau Claire, Menomonie, Chippewa Falls, Altoona, Lake Hallie, Bloomer,
Lake Wissota, Baldwin, Hammond, Cornell, Woodville and Glenwood City.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 11 and 74.
U.S. Highway 53 between mile markers 86 and 119.
LAT...LON 4465 9144 4480 9214 4486 9214 4486 9241
4491 9263 4521 9206 4521 9155 4529 9153
4529 9093 4524 9093
TIME...MOT...LOC 1336Z 272DEG 57KT 4521 9209 4493 9254
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:03 AM CDT | Special Weather Statement | MPX | Barron | 42 min |
| Aug 29, 8:42 AM CDT | Special Weather Statement | MPX | Rusk | 33 min |
| Aug 29, 9:25 AM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire, Pepin | 35 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.